| Model Number |
CYF-VHA |
| Medical Device Problem Codes |
Corroded (1131); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The customer returned a cysto-nephro videoscope because the angulation control level was not functioning as intended.Upon inspection and testing of the returned device, it was noted that the bending section could not be controlled due to corrosion of the angle mechanism.There were no reports of patient harm associated with the event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
Additional Manufacturer Narrative
The device was returned for evaluation.It was noted that water tightness was lost due to damage to the instrument channel.The adhesive on the bending section rubber was worn.It was also noted that the water supply connector was deformed and the image had white dots due to damage to the charge coupled device.The control unit had corrosion due to water leakage.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Event or Problem Description
Additional information was received from the customer which confirmed the reported event occurred during preparation for use of an unknown diagnostic procedure.There was no delay to the procedure and the procedure was completed using a similar device.There was no patient harm or consequence reported as a result of the event.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported ¿inability to operate the bend¿ issue could not be determined, however, it is likely that during user handling, the device leaked and water entered the device, causing the angle mechanism to corrode and render the flexure inoperable.In addition, since the angle measurement was possible, the angle lock was not performed.The event may be detected/prevented by following the instructions for use which state: ¿ inspection of the bending mechanism¿.¿perform a leakage test on the endoscope after each precleaning procedure.Do not use the endoscope if a leak is detected.Use of an endoscope with a leak may cause a sudden loss of the endoscopic image, damage to the bending mechanism, or other malfunctions.Use of a leaking endoscope may also pose an infection control risk¿.Olympus will continue to monitor field performance for this device.